MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER
Model Number U3513056
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Tachycardia (2095); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device guidewire stuck and unable to retrieve back into the sheath.It was further reported that the balloon snapped off from the balloon catheter shaft and separated, leaving balloon portion inside the patient's right external illiac.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: additional information was received and the file was reassessed for reportability and determined to be reportable as death.H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: g3 h11: b5, e1, h1, h6 (patient) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta catheter became stuck on the guidewire and was unable to be retrieved back into the sheath.Upon retraction, the balloon detached from the catheter shaft.It was further reported, it was not visually confirmed if pta balloon was removed or left in patient.Patient experienced escalated heart rate, followed by usage of defibrillator.Patient was transferred to hospital.If was further reported, the patient expired the next day.

Brand Name
ULTRAVERSE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14629711
Report Number2020394-2022-00448
Device Sequence Number6169500
Product Code LIT
UDI-Device Identifier00801741092688
UDI-Public(01)00801741092688
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU3513056
Device Catalogue NumberU3513056
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale
Patient Weight104 KG
Patient RaceBlack Or African American